Donate Now
Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Douching

 - UBBFriend: Email this page to someone!    
Author Topic: Douching
acgal
Neophyte
Member # 36192

Icon 1 posted      Profile for acgal     Send New Private Message       Edit/Delete Post   Reply With Quote 
Sooo
when you take about 11 diflucan on doctor's orders you end up killing all the bacteria in your vagina, including the good.

And the symptoms are the same as a yeast infection! What a coincidence!

So my OBGYN has decided that the best course of action is to douche every other day with a quart of warm water and 2 tablespoons of baking soda. It's an attempt to regulate the pH level and try to get the good stuff growing again. Things should (fingers-crossed!) clear up within a week.

So what is this schpeal about?

While I was performing my first douche I noticed some blood was suck back into the bottle. My vagina is extremely tender due to the whole diflucan fiasco - so this is normal, right?

And because my vagina has no bacteria, would eating live bacteria yogurt (you know what I mean) in an attempt to boost the bacteria count a good idea or a bad?

Posts: 35 | From: NJ | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
Djuna
Activist
Member # 29269

Icon 1 posted      Profile for Djuna     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm confused, acgal - are you saying the symptoms post-treatment are similar to a yeast infection? Because (after some research) I'm under the impression that diflucan is sometimes used to treat yeast infections - what did you have it prescribed for?

Probiotic yogurts are good to have anyway, but they're not usually going to help with good bacteria in the vagina (Activia, for instance, introduces extra bifidus digestivum to the small intestine specifically). Although - I can't stress this enough - it's great that you're trying to find active good things to do for your health like that.

The douching sounds like it's being used here, as you say, to encourage the good bacteria - the baking soda will raise pH, which presumably is good for the guys we're talking about.

As for the blood - well, I must say I don't know. My instinct is that if it's only a tiny amount - a drop or two - you shouldn't be overly concerned.

I'm by no means an expert, but if you clarify some of this I'm more than happy to do some research to try to understand what your doctors are saying - I'm sure, what's more, that Heather and co. will be able to help too. [Smile]

--------------------
“In a strange room, before you are emptied for sleep, what are you. And when you are filled with sleep you never were. I don’t know what I am. I don’t know if I am or not... how often have I lain beneath rain on a strange roof, thinking of home.”

Posts: 1269 | From: London, UK | Registered: Jun 2006  |  IP: Logged | Report this post to a Moderator
ASargent42
Scarleteen Volunteer
Member # 28733

Icon 1 posted      Profile for ASargent42     Send New Private Message       Edit/Delete Post   Reply With Quote 
(What she is saying is that she had to take so much of the antibiotic that not only did it kill the bad bacteria, but it killed all the good bacteria too. It happens once in awhile, and it's why it's recommended to eat probiotic yogurt when taking pretty much any antibiotic, regardless of what it's treating. Usually it so you don't wipe out the good intestinal flora at the same time, but in some cases it does the same to the vaginal flora as well.)


The blood could be from the douching- the vaginal tissue could just be really tender, and the nozzle of the douch could be tearing a little. If you notice a lot of blood, or any change like it's not getting better, then calling your doctor would be a good idea.


And eating probiotic yogurt is always a fine idea. You could also ask your doctor (when your vagina starts to feel better) if using plain yogurt directly applied to your vagina could be helpful with rebuilding your good bacteria up again, as well.

--------------------
Amanda
Scarleteen Volunteer

Help us out- Donate!

Posts: 1152 | From: New Hampshire | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
acgal
Neophyte
Member # 36192

Icon 1 posted      Profile for acgal     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks guys!

To clear things up, I was diagnosed with a yeast infection and was taking diflucan to clear it up, but it just wouldn't go away (I've had these symptoms since MAY!) My doctor was under the impression that I still had the yeast infection, so kept prescribing the diflucan. This managed to kill not only the yeast, but also the stuff that I was supposed to have. When there is absolutely no bacteria in the vagina, it has the same symptoms as if you still had a yeast infection (the white discharge and itching).

So I was only taking the diflucan for the yeast infection. I didn't have any other infections.

And I am happy that I can resume eating yogurt! [Smile]

Posts: 35 | From: NJ | Registered: Dec 2007  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3